Alert archive / California / Freeze Warnings in 2012

Freeze Warning 2, NWS Los Angeles, CA

February 27, 2012

NWS Los Angeles, CA issued this freeze warning at Feb 27, 2012, 8:33 PM PST. It took effect at Feb 28, 2012, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2012, 8:33 PM PST (04:33 UTC)
In effect from
Feb 28, 2012, 3:00 AM PST
Expired
Feb 28, 2012, 9:00 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS76 KLOX 280433
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
833 PM PST MON FEB 27 2012

...GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A COLD STORM SYSTEM WILL PRODUCE THE STRONG WINDS IN THE WAKE OF
THE COLD FRONT. THE WINDS WILL DECREASE DURING THE LATE TONIGHT. A
COLD AIR MASS USHERED IN BEHIND THE FRONT WILL CREATE FREEZING
TEMPERATURES ACROSS SOME PORTIONS OF THE AREA.

CAZ044-281245-
/O.NEW.KLOX.FZ.W.0002.120228T1100Z-120228T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
833 PM PST MON FEB 27 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY FOR THE
OJAI VALLEY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING FOR THE OJAI VALLEY. THIS WARNING IS IN EFFECT
FROM 3 AM TO 9 AM PST TUESDAY.

* TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING LATE
  TONIGHT...AND RANGE BETWEEN 26 AND 29 DEGREES AROUND 6 AM PST
  TUESDAY. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE
  MORNING HOURS.

* IMPACTS...CROPS AND VEGETATION EXPOSED TO THE SUB-FREEZING
  TEMPERATURES WILL BE SEVERELY DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ034>036-045-046-088-547-281245-
/O.NEW.KLOX.FR.Y.0003.120228T1100Z-120228T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG...THOUSAND OAKS...
NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA...
NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
833 PM PST MON FEB 27 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY.

* TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING LATE
  TONIGHT. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE
  MORNING HOURS.

* IMPACTS...SENSITIVE CROPS AND VEGETATION MAY BE DAMAGED OR
  KILLED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ059-281200-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-120228T1200Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
833 PM PST MON FEB 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ040-041-280600-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-120228T0600Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
833 PM PST MON FEB 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ087-281200-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-120228T1200Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
833 PM PST MON FEB 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL BLOW UNTETHERED ITEMS AROUND 
  INCLUDING AWNINGS...TENTS...AND UMBRELLAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-281200-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-120228T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
833 PM PST MON FEB 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
3 follow-up statements
078 
WWUS76 KLOX 280600
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 PM PST MON FEB 27 2012

...GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A COLD STORM SYSTEM WILL PRODUCE THE STRONG WINDS IN THE WAKE OF
THE COLD FRONT. THE WINDS WILL DECREASE DURING THE LATE TONIGHT.
A COLD AIR MASS USHERED IN BEHIND THE FRONT WILL CREATE FREEZING
TEMPERATURES TONIGHT ACROSS SOME PORTIONS OF THE AREA.

CAZ044-281100-
/O.CON.KLOX.FZ.W.0002.120228T1100Z-120228T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
1000 PM PST MON FEB 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST
TUESDAY...

* TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING LATE 
  TONIGHT...AND RANGE BETWEEN 26 AND 29 DEGREES AROUND 6 AM PST 
  TUESDAY. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE 
  MORNING HOURS. 

* IMPACTS...CROPS AND VEGETATION EXPOSED TO THE SUB-FREEZING 
  TEMPERATURES WILL BE SEVERELY DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ053-054-281100-
/O.EXB.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1000 PM PST MON FEB 27 2012

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST TUESDAY.

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-281100-
/O.EXT.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1000 PM PST MON FEB 27 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ040-041-281100-
/O.EXT.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
1000 PM PST MON FEB 27 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ087-281100-
/O.EXT.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
1000 PM PST MON FEB 27 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL BLOW UNTETHERED ITEMS AROUND
  INCLUDING AWNINGS...TENTS...AND UMBRELLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-281100-
/O.EXT.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1000 PM PST MON FEB 27 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WINDS...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034>036-045-046-088-547-281100-
/O.CON.KLOX.FR.Y.0003.120228T1100Z-120228T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG...THOUSAND OAKS...
NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA...
NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
1000 PM PST MON FEB 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST
TUESDAY...

* TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING LATE 
  TONIGHT. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE 
  MORNING HOURS. 

* IMPACTS...SENSITIVE CROPS AND VEGETATION MAY BE DAMAGED OR 
  KILLED BY FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HALL
961 
WWUS76 KLOX 281047
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
247 AM PST TUE FEB 28 2012

CAZ059-281200-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
247 AM PST TUE FEB 28 2012

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA AND THE WIND
ADVISORY WILL EXPIRE ON TIME. WEST WINDS 15 TO 25 MPH WILL
CONTINUE TODAY.

$$

CAZ053-054-281200-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
247 AM PST TUE FEB 28 2012

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA AND THE WIND
ADVISORY WILL EXPIRE ON TIME. NORTHWEST WINDS 15 TO 25 MPH WILL
CONTINUE TODAY.

$$

CAZ040-041-281200-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
247 AM PST TUE FEB 28 2012

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WINDS HAVE SUBSIDED TO WELL BELOW ADVISORY CRITERIA AND THE
WIND ADVISORY WILL EXPIRE ON TIME.

$$

CAZ087-281200-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
247 AM PST TUE FEB 28 2012

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WINDS HAVE SUBSIDED TO WELL BELOW ADVISORY CRITERIA AND THE
WIND ADVISORY WILL EXPIRE ON TIME.

$$

CAZ039-052-281200-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
247 AM PST TUE FEB 28 2012

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WINDS HAVE SUBSIDED TO WELL BELOW ADVISORY CRITERIA AND THE
WIND ADVISORY WILL EXPIRE ON TIME.

$$

CAZ044-281700-
/O.CON.KLOX.FZ.W.0002.120228T1100Z-120228T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
247 AM PST TUE FEB 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS
  MORNING...AND RANGE BETWEEN 26 AND 29 DEGREES AROUND 6 AM PST
  THIS MORNING. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE
  LATE MORNING HOURS.

* IMPACTS...CROPS AND VEGETATION EXPOSED TO THE SUB-FREEZING 
  TEMPERATURES WILL BE SEVERELY DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ034>036-045-046-088-547-281700-
/O.CON.KLOX.FR.Y.0003.120228T1100Z-120228T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG...THOUSAND OAKS...
NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA...
NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
247 AM PST TUE FEB 28 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS
  MORNING. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE
  MORNING HOURS.

* IMPACTS...SENSITIVE CROPS AND VEGETATION MAY BE DAMAGED OR 
  KILLED BY FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ASR
276 
WWUS76 KLOX 281643
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
843 AM PST TUE FEB 28 2012


CAZ044-281745-
/O.EXP.KLOX.FZ.W.0002.000000T0000Z-120228T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
843 AM PST TUE FEB 28 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...


$$

CAZ034>036-045-046-088-547-281745-
/O.EXP.KLOX.FR.Y.0003.000000T0000Z-120228T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG...THOUSAND OAKS...
NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA...
NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
843 AM PST TUE FEB 28 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Feb 27, 4:30 PM PST, 4 hours 3 minutes earlier.

Area forecast discussion, Feb 27, 4:30 PM PST, 4 hours 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
430 PM PST MON FEB 27 2012

UPDATED AVIATION SECTION

.SYNOPSIS...
A STORM SYSTEM WILL CONTINUE TO MOVE EAST OF THE REGION TONIGHT.
RAIN AND SNOW SHOWERS WILL DECREASE OVERNIGHT WITH PATCHY FROST IN A
FEW INTERIOR LOCATIONS BY TUESDAY MORNING. THERE WILL BE A BRIEF
BREAK ON TUESDAY FOLLOWED BY ANOTHER CHANCE OF RAIN LATE WEDNESDAY
MAINLY NORTHERN SECTIONS. DRY AND WARMER CONDITIONS ARE EXPECTED BY
THE END OF THE WEEK AS HIGH PRESSURE BUILDS INTO CALIFORNIA.

&&

.SHORT TERM (TONIGHT-THU)...A WEAK WINTER STORM CONTINUES TO MOVE
THROUGH SOUTHWEST CA. THE MAIN FOCUS LATE THIS AFTERNOON AND EARLY
EVENING IS ACROSS EASTERN LOS ANGELES COUNTY WHERE THERE IS STILL
POTENTIAL FOR BRIEF HEAVY SHOWERS...LIGHTNING AND SMALL HAIL. THIS
IS A COLD SYSTEM WITH 500MB TEMPS LESS THAN -30 DEGREES CELSIUS
WHICH IS ABOUT AS COLD AS WE HAVE SEEN ALL SEASON. SNOW LEVELS HAVE
DROPPED TO NEAR 2K FEET AT TIMES IN THE HEAVIER SHOWERS BUT MOST
ACCUMULATION REMAINS ABOVE 3.5K FEET. NONETHELESS...INTERSTATE 5 HAS
BEEN IMPACTED WITH CHP ESCORTS AND A SHUTDOWN AT 1345 LOCAL TIME.
THIS SEEMS TO BE ONE OF THE WORST STORMS THIS SEASON FOR TRAVELERS
OVER THE GRAPEVINE. WILL CONTINUE THE WINTER WEATHER ADVISORY FOR
REMAINING 1-3 INCH ACCUMULATIONS IN THE MOUNTAINS/FOOTHILLS.

THERE HAVE BEEN A HANDFUL OF LIGHTNING STRIKES FROM CATALINA ISLAND
NORTHWARD ACROSS LOS ANGELES COUNTY WITH REPORTS OF VERY SMALL HAIL.
SATELLITE IMAGES AT 22Z INDICATE THE LOW PRESSURE TROUGH IS
ELONGATING FROM N-S AS IT PIVOTS TO OUR SOUTHWEST. THIS WILL KEEP
THE THREAT OF CONVECTION GOING INTO THE EARLY EVENING HOURS FOR
EASTERN LOS ANGELES COUNTY. RAINFALL TOTALS HAVE BEEN ZERO TO LESS
THAN 0.10 INCH AT MOST BEACHES...0.05 TO 0.15 INCH VALLEYS AND
0.25-0.75 INCH FOR THE FOOTHILLS AND MOUNTAINS.

MAJORITY OF PRECIPITATION WILL RAPIDLY DECREASE BY 10PM OR SO THIS
EVENING BUT ISOLATED SHOWERS COULD CONTINUE OVERNIGHT DUE TO THE
LINGERING MOISTURE AND INSTABILITY. FROST FOR LATE TONIGHT WILL BE
CONFINED MAINLY TO INTERIOR AREAS AND THE ANTELOPE VALLEY. LOW LEVEL
MOISTURE AND LOCAL BREEZES WILL KEEP FROST AT BAY FOR COASTAL
VALLEYS AND BEACHES.

COOL NORTHWEST FLOW WILL KEEP TEMPERATURES STUNTED BELOW NORMAL ON
TUESDAY BUT EXPECT MOSTLY SUNNY CONDITIONS TO RETURN TO THE REGION.
ANOTHER PACIFIC STORM SYSTEM WILL PUSH INTO OR/WA ON WEDNESDAY WITH
CLOUDS INCREASING OVER SOUTHWEST CA DURING THE DAY. LIGHT RAIN MAY
DEVELOP ALONG THE CENTRAL COAST BEFORE SUNSET THEN INCREASE SLIGHTLY
WEDNESDAY NIGHT. THE FRONT WITH THIS SYSTEM WASHES OUT BEFORE
CROSSING SOUTH OF PT CONCEPTION AND THEREFORE HAVE LIMITED THE
PRECIPITATION TO NORTHERN AREAS. AMOUNTS LOOK VERY LOW AT THIS TIME.
THURSDAY WILL BE ANOTHER COOL DAY WITH NORTHWESTERLY WINDS ACROSS
THE REGION.

.LONG TERM (FRI-MON)...EXPECT A WARMING TREND IN THE EXTENDED
FORECAST AS HEIGHTS BEGIN TO BUILD ON FRIDAY WITH A RIDGE OF HIGH
PRESSURE SHIFTING ACROSS THE EASTERN PACIFIC OCEAN. HEIGHTS WILL BE
NEARING 580DM OVER THE WEEKEND AND LIGHT TO MODERATE OFFSHORE WINDS
WILL HELP PUSH TEMPS ABOVE NORMAL. WOULDN'T BE SURPRISED TO SEE
READINGS INTO THE LOWER 80S IF THIS PATTERN HOLDS UP OVER THE
WEEKEND. ALL MEDIUM RANGE MODELS SHOW THE RIDGE BREAKING DOWN WITH
ONSHORE FLOW RETURNING BY MONDAY FOR COOLER TEMPS TO START THE FIRST
FULL WEEK OF MARCH.

&&

.AVIATION...28/0030Z.

OCCASIONAL MVFR CONDITIONS WILL PERSIST MAINLY OVER LOS ANGELES
TERMINALS...WITH CEILINGS AT OR BELOW 5000 FEET CONTINUING THROUGH
04Z AT THE LATEST. OTHERWISE...VFR CONDITIONS WILL BECOME PREVALENT
THROUGH 04Z. WIND TURBULENCE AND LOW-LEVEL WIND SHEAR WILL DEVELOP
THROUGH 02Z...ESPECIALLY AT SANTA BARBARA AND VENTURA COUNTY
TERMINALS. THERE IS A CHANCE THAT SUB-VFR CONDITIONS MAY OCCUR NORTH
OF POINT CONCEPTION.

KLAX AND KBUR ...OCCASIONAL MVFR CONDITIONS WILL PERSIST THROUGH
02Z...WITH CEILINGS AT OR BELOW 5000 FEET CONTINUING THROUGH 04Z AT
THE LATEST. OTHERWISE...VFR CONDITIONS WILL BECOME PREVALENT. THERE
IS A CHANCE THAT WIND TURBULENCE AND LOW-LEVEL WIND SHEAR WILL
DEVELOP BETWEEN 03Z AND 07Z TONIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
GALE WARNING (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
COASTAL FLOOD STATEMENT (SEE LAXCFWLOX).

&&

PUBLIC...BOLDT
AVIATION...HALL
SYNOPSIS...BOLDT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 27, 6:00 AM PST, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON FEB 27 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-281400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A COLD STORM WILL BRING WINDS...SHOWERS...AND LOW ELEVATION SNOW TO
THE AREA TODAY. THESE GALE FORCE WINDS WILL ALSO AFFECT THE COASTAL
WATERS...AND GENERATE A SWELL THAT WILL PRODUCE AN INCREASED RISK OF
RIP CURRENTS TO THE BEACHES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

LIGHT RAIN MAY FORM OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES
ON WEDNESDAY. GUSTY NORTHWEST WINDS ARE EXPECTED FRIDAY AND
SATURDAY...ESPECIALLY OVER THE I-5 CORRIDOR AND THE SANTA YNEZ RANGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:09 PM PSTSmall Craft AdvisoryLOX19 hr
Feb 27, 8:33 PM PSTFrost AdvisoryLOXLos Angeles12 hr
Feb 27, 10:12 PM PSTHigh Surf AdvisoryLOXLos Angeles11 hr
Feb 28, 1:45 PM PSTFrost AdvisoryLOX18 hr

Nearby

Freeze Warnings in California, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.